MDJunction - People Helping People
 
Ask a Question
05/05/2012 08:07 AM

seroquel and weight gain

mlsmith6468
mlsmith6468  
Posts: 35
Member

I have been on seroquel for 6 months now. since I started I've gained 60 lbs. I feel like my eating is out of controll. I'm never hungry, but ALWAYS wanting to eat. I have an increased urge to have something in my mouth (that sounds dirty, it's not!) My weight gain could also be contributed to the fact that it was winter, and in winter my body goes into hibernation mode. I always get depressed in winter. Now, I am trying to loose weight and it's not coming off! I'm dieting, eating the right food, and working out every other day for at least an hour and half. I don't know what to do. I'm wondering if the seroquel is preventing me from loosing weight...

any input is helpfull Smile

Reply

05/05/2012 08:30 AM
pirateprincess421
pirateprincess421  
Posts: 31179
VIP Member

I also gained weight on seroquel. 40lbs. Im a small person so I looked huge. It worked for me and I used it to sleep and it helped. But it also raised my blood sugar and I wouldn't stand for that. So I begged my doctor to take me off. It slowed my metabolizm down. I didn't try to lose weight when I was on it, just tried to eat right. I don't know what you can do to lose the weight. I know other people have done it so its not impossible.

05/08/2012 10:41 AM
lj80
Posts: 354
Member

The first time I was on seroquel I went up to around 255-260....and it didn't look ok. I want on lamictal and started to loose weight. We added seroquel again a few months back and I'm down to around 195 give or take.

I have no appetite but I'm always looking for something to eat. I have removed all snack foods from the house to avoid eating.

One thing I noticed is the sleep eating. On more than one occasion I've gotten up while sleeping and made food. Not just take a granola bar but warmed something up in the micro and basically ate like a pig.

The one thing about weight gain is to get your metabolizem going. Get in touch with a dietician and tell them about the seroquel and see what they say about it.

Years back my ex wife went from 165 to 340lbs and I worked with her for years trying to help her. One of the diet plans was to make a huge breakfast and it set the tone for the rest of the day. I mean bacon,eggs,sausage and the whole thing and then a light lunch and a light supper. It started the metabolism off with a bang and worked all day....the weight fell off like melting snow.

Another thing to remember is that if you crave chocolate you will eat everything else and then give in and have the chocolate...so if you crave something have as little as you can have to get ride of the craving and move on. A little chocolate won't be bad but two toast, three granola bars, a apple, an orange and then chocolate all adds up.

talk to your doc but just remember that if the meds work they are very important. Get your weight to stabilize and then start on trying to loose some and it can only come off one pound at a time......it's not overnight. My ex didn't understand this concept and still doesn't


05/08/2012 11:24 AM
ZadieBlue
ZadieBluePosts: 4547
VIP Member

Holy hell, I gained 60 pounds on Seroquel as well! I got fed up and quickly stopped taking it (I would come to pay for this), and without trying I lost all the weight in 2 1/2 months. My brain came to miss it though, so now I'm taking Geodon, which also helps me sleep if I take the full daily dose at bedtime. It is weight-neutral for me -- Hallelujah!!! My dress size is back in the single digits. Being overweight made me soooooo depressed -- I couldn't wear anything from my beloved wardrobe, and YES, people certainly treated me differently when I was overweight, I won't lie. I believe that dealing with it all made my bipolar worse. Plus, my self-care declined during this time. When I sit with a pdoc I makes SURE my meds are weight-neutral (there aren't many). Pdocs, especially male pdocs, don't seem to care if you blow up like a balloon. I stick to my guns, I am insistent.

Zadie


05/08/2012 01:36 PM
Spazz698
 
Posts: 5
Member

I gained 60lbs on serequel as well, only it was over the course of 2 months. It defenately helped me sleep but that was all I was doing I was stuck in a bad fog (it reminded me of the drowsiness I get from allergy meds, only a whole lot stronger) Absolutely no energy to do anything all day.

05/09/2012 07:53 AM
StickyPaws

Hello mlsmith. I take 200mg seroquel in addition to lithium and lamictal. I've gained weight (now losing it), but I can't really blame seroquel, per se, because the others drugs can also have an affect on weight. We's all different. I keep taking seroquel because it's an excellent stabilizer. It helps me sleep, too, but I still have major probs with that.
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved